MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 16MM THREAD 95MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 16MM THREAD 95MM; SCREW, FIXATION, BONE
Model Number 208.414
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, while doing percutaneous pinning of the hip fracture using with the 6.5 mm cannulated screws, it appeared that the product had a manufacturing defect.The screwdriver recess on the cannulated screw would not be center; therefore, the screwdriver would not fit into the screw and the screw slipped over with the guidewire.Upon putting a 95mm screw over the guide wire, the screwdriver would not properly sit in the recess of the screw head.It was determined visually that the cannulation was off-center in the recess of the screw head which prevented the screwdriver from seating into the screw once the screw is placed over a guide wire there was a surgical delay of four (4) minutes.The procedure was completed successfully.It had a good/positive patient outcome.This report involves one (1) 6.5mm cannulated screw 16mm thread 95mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: this screw arrived on 24-mar-2021, screw 208_401_reg, is a 6.5mm cannulated screw 16mm thd, self-drilling, self-tapping.This screw was visually inspected and is confirmed from a manufacturing standpoint that the cannula is off center.See figure 1 below for defect.Cannula is not centered, and hexagon seating is not present.Drawing #: 208_401_reg, rev.B, material: confirmed to be 316l stainless steel per gauge niton06, x-ray fluorescent analyzer (xrfa).There is no job order number provided at time of complaint to trace the date of manufacturing, no lot # provided.The operator completing the cannula operation and the machine used for cannulation cannot be identified.Per sr.Engineering and floor supervisor a cannula being drilled off center can be caused by a tooling issue with the gun barrel used at the time of manufacturing.The process sheet required for cannulation does require 100% verification of the hexagon seating, first/last per spindle cannulation inspection ps046908.Further operational information cannot be assessed without a lot number.No information was provided on the screwdriver or guide wire used in conjunction with this screw.The information for use document, sutg6.5-7.3canscrwj4552g, list the following compatible cannulated hexagonal screwdriver part 314.05.Jabil # nc# jbl-nr 0008710 was created to address the issue.J&j nr-0159236 has been initiated for this nonconformance.Device history lot: dhr was not performed due to unknown lot number.Device history batch: null.Device history review: null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM CANNULATED SCREW 16MM THREAD 95MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11454075
Report Number2939274-2021-01277
Device Sequence Number11647607
Product Code HWC
UDI-Device Identifier10886982149213
UDI-Public(01)10886982149213
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208.414
Device Catalogue Number208.414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED 4.0MM HEXAGONAL SCREWDRIVER; UNK - DRILL; UNK - GUIDE/COMPRESSION/K-WIRES
Patient Age84 YR
Patient Weight64